The management of acute quinidine intoxication

C. Shub, G. T. Gau, P. M. Sidell, L. A. Brennan

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

A 16-year-old patient survived severe intoxication with quinidine. Hypotension, rapidly progressing to oliguria shock, was resistant to the usual therapeutic interventions but responded favorably to the use of an intraaortic balloon pump. Some hemodynamic implications are discussed. Pulmonary edema occurred and was treated with positive end-expiratory pressure. Electrocardiographic disturbances in conduction, transient bradycardia, and recurrent ventricular arrhythmias characterized the initial 36-hour critical period. Unexplained electrolyte abnormalities occurred and further complicated management.

Original languageEnglish (US)
Pages (from-to)173-178
Number of pages6
JournalChest
Volume73
Issue number2
StatePublished - 1978

Fingerprint

Oliguria
Quinidine
Positive-Pressure Respiration
Pulmonary Edema
Bradycardia
Hypotension
Electrolytes
Cardiac Arrhythmias
Shock
Hemodynamics
Therapeutics

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Cite this

Shub, C., Gau, G. T., Sidell, P. M., & Brennan, L. A. (1978). The management of acute quinidine intoxication. Chest, 73(2), 173-178.

The management of acute quinidine intoxication. / Shub, C.; Gau, G. T.; Sidell, P. M.; Brennan, L. A.

In: Chest, Vol. 73, No. 2, 1978, p. 173-178.

Research output: Contribution to journalArticle

Shub, C, Gau, GT, Sidell, PM & Brennan, LA 1978, 'The management of acute quinidine intoxication', Chest, vol. 73, no. 2, pp. 173-178.
Shub C, Gau GT, Sidell PM, Brennan LA. The management of acute quinidine intoxication. Chest. 1978;73(2):173-178.
Shub, C. ; Gau, G. T. ; Sidell, P. M. ; Brennan, L. A. / The management of acute quinidine intoxication. In: Chest. 1978 ; Vol. 73, No. 2. pp. 173-178.
@article{f8fc188d3bd94bdd93eca60775cd384b,
title = "The management of acute quinidine intoxication",
abstract = "A 16-year-old patient survived severe intoxication with quinidine. Hypotension, rapidly progressing to oliguria shock, was resistant to the usual therapeutic interventions but responded favorably to the use of an intraaortic balloon pump. Some hemodynamic implications are discussed. Pulmonary edema occurred and was treated with positive end-expiratory pressure. Electrocardiographic disturbances in conduction, transient bradycardia, and recurrent ventricular arrhythmias characterized the initial 36-hour critical period. Unexplained electrolyte abnormalities occurred and further complicated management.",
author = "C. Shub and Gau, {G. T.} and Sidell, {P. M.} and Brennan, {L. A.}",
year = "1978",
language = "English (US)",
volume = "73",
pages = "173--178",
journal = "Chest",
issn = "0012-3692",
publisher = "American College of Chest Physicians",
number = "2",

}

TY - JOUR

T1 - The management of acute quinidine intoxication

AU - Shub, C.

AU - Gau, G. T.

AU - Sidell, P. M.

AU - Brennan, L. A.

PY - 1978

Y1 - 1978

N2 - A 16-year-old patient survived severe intoxication with quinidine. Hypotension, rapidly progressing to oliguria shock, was resistant to the usual therapeutic interventions but responded favorably to the use of an intraaortic balloon pump. Some hemodynamic implications are discussed. Pulmonary edema occurred and was treated with positive end-expiratory pressure. Electrocardiographic disturbances in conduction, transient bradycardia, and recurrent ventricular arrhythmias characterized the initial 36-hour critical period. Unexplained electrolyte abnormalities occurred and further complicated management.

AB - A 16-year-old patient survived severe intoxication with quinidine. Hypotension, rapidly progressing to oliguria shock, was resistant to the usual therapeutic interventions but responded favorably to the use of an intraaortic balloon pump. Some hemodynamic implications are discussed. Pulmonary edema occurred and was treated with positive end-expiratory pressure. Electrocardiographic disturbances in conduction, transient bradycardia, and recurrent ventricular arrhythmias characterized the initial 36-hour critical period. Unexplained electrolyte abnormalities occurred and further complicated management.

UR - http://www.scopus.com/inward/record.url?scp=0017799528&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0017799528&partnerID=8YFLogxK

M3 - Article

VL - 73

SP - 173

EP - 178

JO - Chest

JF - Chest

SN - 0012-3692

IS - 2

ER -